Overdose vasoconstrictive drops in children and adults
Overdose symptoms vasoconstrictor drops
Most people used to use vasoconstrictive drops in the nose at the slightest manifestations of runny nose in a child or adult. At the same time, there are ardent opponents of these drugs, refuse them to treat cold. Who is right? Indeed, the uncontrolled spray vasoconstrictor nose spray can lead to serious consequences in adults and children. In this article, we discussed the reasons that may develop overdose vasoconstrictor drops, symptoms, and treatments of this condition.
When we use vasoconstrictor nasal drops
Vasoconstrictive drops or sprays are prescribed to treat certain diseases of the nose and ears. Just with any cold, apply them is not worth it neither children nor adults.
They are available in the form of drops or spray. They need to dig into both nostrils. Dosage, frequency and duration of treatment they agreed with the treating doctor.
Remember, to appoint vasoconstrictive drugs need a therapist or otolaryngologist. Independently apply them are very dangerous, they can cause the development of chronic rhinitis, atrophy of the nasal mucosa or drug poisoning.
Indications for the use of vasoconstrictor nasal drops:
- otitis media – inflammation of middle ear departments. Drops accelerate the inflammation and swelling from the inner ear structures;
- evstahiit is an inflammation of the auditory Eustachian tube, which interferes with the flow of air into the middle ear structures. This disease is almost always accompanied by a pronounced deterioration of hearing. Vasoconstrictors relieve swelling, clean the ears.
- difficult nasal breathing in inflammatory bacterial or viral diseases accompanied by cold.
The causes of poisoning vasoconstrictive drops
Intoxication with these drugs often develops as a result of improper independent of their application. Excess dosages of vasoconstrictor drops is very dangerous and can lead to malfunction of the whole organism.
The causes of poisoning vasoconstrictor drops are listed below:
- Frequent instillation of the nose to improve nasal breathing. Sometimes, in acute viral processes to spread out the nose fails, free breathing is not refundable after instillation of the dose. But it does not mean you need to re-injection drugs.
- Wrong selection of dosing. For example, the adult dose of vasoconstrictor drug is toxic to the baby and can cause acute poisoning.
- Parallel use of several different vasoconstrictor drugs. At the same time during the treatment you can only use one nasal spray of the drug group. Combine several drops with similar effect or with the same active ingredient leads to the development of overdose.
- Accidental ingestion of nasal drops may occur at the kid who found drug. All medications must be kept out of reach of children.
Prolonged use of vasoconstrictor nasal drops in a normal dosage develop chronic rhinitis. People become dependent on the bottle vasoconstrictor drops constantly carry it with you.
Examples of drugs
In pharmacies you can find a large number of various vasoconstrictor drops and sprays. They all have such action, may differ from each other by the rules of the dosing and active ingredient. Examples of drugs:
- «Mucosolvan Reno.»
The severity of intoxication depends on the amount of drug injected in the nose. The bigger it is, the worse the patient’s condition. Signs of intoxication occur during the first hour after receiving medication in the body.
Vasoconstrictor drops in large doses have a direct effect on the cardiovascular and nervous systems. The symptoms of overdose of these drugs include the following:
- Constriction of eye pupils, they become like little spots. The pupils are virtually immune to changing light.
- Severe dryness in the nose. May develop epistaxis.
- Abnormal heart rhythm. In mild poisoning, there is tachycardia – rapid heartbeat. Severe poisoning accompanied by development of bradycardia – slow pulse.
- The change of level of arterial pressure. Depending on the severity of the patient’s condition it can lower or increase.
- The pallor and blueness of the skin develops due to hypoxia and insufficient blood supply.
- Nausea and vomiting, not bringing relief. These symptoms develop due to hypoxia and damage to the Central nervous system.
- Drowsiness and lethargy. The person feels dizziness, severe weakness. May develop a headache.
- Slow breathing.
- Hypothermia – decrease in body temperature below 36 degrees.
- Disturbance of consciousness, until the development of deep coma.
First aid and treatment in case of overdose
What to do in case of acute poisoning vasoconstrictor drops? The first step is to call an ambulance. By phone to briefly inform the Manager about the incident, call the exact address.
If people drank the drops in the nose, you should immediately wash out the stomach. For this the patient must gulp drink several glasses of water and provoke vomiting. You then drink some of sorbent, e.g., activated carbon.
If the overdose developed as a result of excessive instillation of the drug into the nose to wash out the stomach or to drink sorbents pointless. Before the arrival of doctors, try to calm the patient, can drink it with plain water or sweet weak black tea.
First aid will be provided to the patient by physicians, who came to call. They’ll give you a quick examination of the patient and administered the necessary drugs to stabilize the cardiovascular system and respiration.
If poisoning vasoconstrictor drops hospitalityat in toxicology or intensive care unit. There is no specific antidote. All treatment is aimed at elimination of symptoms, excretion of the drug from the body and regulation of the heart.
Vasoconstrictor nasal drops help treat acute inflammatory diseases of the nose and ears. They help to restore the breathing if the nasal ways. Before using these drugs should consult with your doctor. In large doses they can cause severe poisoning, accompanied by a disruption of the heart and respiration. When the first signs of an overdose you need to call an ambulance. Treatment of this condition is in hospital.